MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON,CL ULTRA, 20MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDOBUTTON,CL ULTRA, 20MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72200147
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery while implanting the tunnel, the cluster of the loop broke.A backup device was available to complete the procedure with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
One 20mm cl ultra endobutton was returned for evaluation.Visual assessment of the device confirmed the cl (continuous loop) has broken.The break area is a clean cut.Examination of the endobutton showed it is marred removing some of the coating.No burrs or sharp edges were observed that could have contributed to the failure of the cl.This investigation could not identify any evidence of product contribution to the reported complaint.
 
Event or Problem Description
It was reported that during the surgery while implanting the tunnel, the cluster of the loop broke.No additional bone hole was made and the pieces were removed from patient.A backup device was available to complete the procedure with no significant delay or patient injuries.

Brand Name
ENDOBUTTON,CL ULTRA, 20MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8214553
Report Number1219602-2019-00026
Device Sequence Number16194860
Product Code MBI
UDI-Device Identifier03596010597267
UDI-Public03596010597267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2021
Device Catalogue Number72200147
Device Lot Number50625066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 12/25/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient Weight62